Hail, Ellis
- When
- June 22, 9:21 PM CST
- Where
- Ellis County, 3 mi W of Arnett
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.140, -99.824
A decaying area of thunderstorms moving out of the Texas panhandle led to a couple reports of large hail in far western Oklahoma during the late evening of the 22nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A decaying area of thunderstorms moving out of the Texas panhandle led to a couple reports of large hail in far western Oklahoma during the late evening of the 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 5:23 PM CST, 3 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT Mon Jun 22 2020 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 1220 PM CDT Mon Jun 22 2020 Latest CAMs keep convection out of our forecast area this afternoon. Satellite trends appear to support this reduction in precipitation chances. Later tonight, storms are expected to form off the high plains in Colorado and New Mexico. These storms, supported by a shortwave, will make their way southeastward across the panhandles, around the upper low, expanding across north Texas as they find extra support from a modest low level jet. The big question for us will be how much of a northeastward extent into our forecast area will this storm complex have. For now have included some modest rain chances in western Oklahoma and higher rain chances across southern Oklahoma and north Texas. Damaging winds will be a concern with the complex as it moves through as well as heavy rain / flooding (particularly in areas that have received a lot of rainfall over the last few days). Some of these storms may linger along the Red River into early morning before clearing out. After that, tomorrow's forecast looks mostly dry with highs in the 80s. Day && .LONG TERM... (Tuesday night through next Sunday) Issued at 307 PM CDT Mon Jun 22 2020 Quiet conditions should return Tuesday night for most of the area. With northwest flow aloft continuing through Wednesday, there's a slight chance that any thunderstorm/MCS development on the High Plains may make it down to northern Oklahoma, however currently the question is if they can maintain their intensity to make it down to the Kansas/Oklahoma border. Still keeping some slight chances for precipitation in the forecast with this threat through Wednesday evening. Starting Thursday, the upper level flow begins to shift with a longwave trough approaching the Pacific NW. Perturbations will likely be induced ahead of this upper level longwave trough and impact the region for the upcoming weekend, and will bring some precipitation chances through Oklahoma and western north Texas. Long range models diverge on how they handle the shortwave trough that is expected to move through Oklahoma. The GFS has a more progressive trough that brings isolated chances for precipitation on Saturday. The ECMWF develops a small closed low and is quite a bit slower with the exit of the shortwave, with more widespread precipitation chances. Since the ECMWF differences are a relatively new development, this forecast leans more towards the GFS solution, and model trends will be monitored as the week progresses. Zwink && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Mon Jun 22 2020 Another round of showers and storms expected tonight initially near WWR around 04Z, and then spreading southeast overnight. Most likely terminals to experience storms will be CSM, LAW, and SPS. PROB30s were also included for OKC/OUN, as it's not completely clear how far east the complex will make it. Damaging wind gusts and hail could accompany the stronger storms. MVFR cigs will also briefly accompany them. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 65 87 / 30 20 0 10 Hobart OK 68 89 66 89 / 50 10 0 10 Wichita Falls TX 69 85 67 89 / 70 20 0 0 Gage OK 64 87 64 87 / 40 10 10 10 Ponca City OK 66 86 64 85 / 10 10 0 20 Durant OK 71 82 66 88 / 60 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....50 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1219 PM CDT Mon Jun 22 2020 OKZ004>048-050>052-TXZ083>090-231730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1219 PM CDT Mon Jun 22 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible throughout western and southern Oklahoma as well as western north Texas tonight and into early Tuesday morning. A line of storms is expected to move into western Oklahoma tonight after 9pm from Colorado and the Oklahoma/Texas panhandles. As they move south overnight, storm coverage will expand along the Red River and throughout western north Texas. Primary impacts will include hail up to the size of golf balls as well as wind gusts up to 65mph. Heavy rain and flooding will also be a concern with these storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western and southern Oklahoma as well as western north Texas should prepare for severe weather operations after 9pm and throughout the nighttime hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. .Thunderstorms... Showers and thunderstorms will likely continue through the Tuesday morning hours in southern Oklahoma and western north Texas. These storms will likely produce heavy rain and possibly some strong winds as well. Throughout the rest of the week, storms are expected to develop in the High Plains and there is a slight chance these storms could persist while moving south and impact northern Oklahoma. A greater chance of storms occur late in the week when a upper level trough and low cyclone moves into the region.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 838 PM CDT Mon Jun 22 2020 OKZ009-014-230230- Roger Mills OK-Ellis OK- 838 PM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and southwestern Ellis Counties Until 930 PM CDT... AT 836 PM CDT, a strong thunderstorm was located 7 miles southeast of Higgins, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... This storm will remain over mainly rural areas of northwestern Roger Mills and southwestern Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3615 10000 3605 9966 3582 10000 TIME...MOT...LOC 0136Z 300DEG 10KT 3603 9994 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 955 PM CDT Mon Jun 22 2020 OKZ014-230345- Roger Mills OK- 955 PM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR central Roger Mills County Until 1045 PM CDT... AT 953 PM CDT, a strong thunderstorm was located near Crawford, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Strong City, Crawford and Roll. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3580 9989 3587 9978 3570 9954 3557 9979 TIME...MOT...LOC 0253Z 326DEG 14KT 3579 9979 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1004 PM CDT Mon Jun 22 2020
OKZ009-014-230345-
Roger Mills OK-Ellis OK-
1004 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 1045 PM CDT...
AT 1001 PM CDT, a strong thunderstorm was located near Durham, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3595 10000 3598 9993 3580 9963 3565 9991
3587 10000
TIME...MOT...LOC 0301Z 328DEG 17KT 3589 9991
03The Vance AFB radar (KVNX), 166 km away, was scanning. The volume nearest the first event began at 03:22 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905999, 905998.